MAUDE Adverse Event Report: VOLCANO CORPORATION REVOLUTION ROTATIONAL IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REVOLUTION ROTATIONAL IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Patient information was declined by the facility.Further information provided, physical damage was observed when removing the device from the patient.There was no embolization, no injury and no decline in the status of the patient.The manufacturers device and (another manufacturers) guider were removed as a system.A second of the same make and model of the manufacturers device were used to complete the procedure.No tests/laboratory data was available.No physical product investigation was possible.To date, the device has not been returned to the manufacturer for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
This case was investigated according to the manufacturer's policy.It was reported, the catheter broke into half during removal.The broken half of the catheter remained in the guider and both were removed.No troubleshooting was performed.Nothing was left in the patient.This event is being reported because the device was removed as a system.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Visual and microscopic inspection was performed.The device was received in two pieces with a shaft separation distal to the telescope strain relief.The shaft separation is at the marker band.The marker band is applied with heat over a solid shaft as a single piece.Abrasions were observed on the marker band at the shaft separation location.The probable cause of the reported shaft separation failure most likely occurred during bending or tension on the catheter.Device integrity can be affected by external factors such as device manipulation, impact, and applied pressure associated with use.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.This supplemental report (#1) is being submitted because the device was received and analyzed by the manufacturer.

Brand Name
REVOLUTION ROTATIONAL IMAGING CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7630664
Report Number2939520-2018-00057
Device Sequence Number1432950
Product Code OBJ
UDI-Device Identifier00184360000358
UDI-Public(01)00184360000358(17)181231
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K080891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model Number89000
Device Catalogue Number805000001
Device Lot Number0035 50126395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight78